Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 11, 2016, 1:08 AM CDT for Trego County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2016, 1:08 AM CDT (06:08 UTC)
- Expired
- May 11, 2016, 2:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
County Trego County, KS
The radar
The Dodge City radar (KDDC), 129 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2777 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
525
WWUS83 KDDC 110608
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
108 AM CDT WED MAY 11 2016
KSZ030-110700-
TREGO KS-
108 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 200 AM CDT...
AT 108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF COLLYER...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAKEENEY...OGALLAH...COLLYER...VODA AND TREGO CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3892 9963 3870 10013 3870 10016 3913 10015
3913 9991
TIME...MOT...LOC 0608Z 236DEG 18KT 3885 10014
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 11, 12:25 AM CDT, 43 minutes earlier.
Area forecast discussion, May 11, 12:25 AM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1225 AM CDT WED MAY 11 2016 ...Updated for Aviation... .SHORT TERM...(This evening through Wednesday) Issued at 1225 PM CDT Tue May 10 2016 A clear sky across SW KS this afternoon under temporary high pressure ridge axis. Temperatures climbing well above normal well into the 80s. Strong closed low well to our north in SE Montana at midday will strengthen further as it tracks into North Dakota through Wednesday morning. Associated cold front will track across SW KS tonight, reaching the far northern zones around 7 pm, Hays and Garden City by 10 pm, Dodge City around midnight, and clearing Barber county around sunrise. Expecting post-frontal high-based elevated convection to initiate in E Colorado this afternoon, and then track east across NW Kansas through this evening. Rainfall opportunities will strongly favor the northern zones through tonight. With inverted-V profiles, some storms across the northern counties may produce downburst wind gusts of 50-60 mph, as seen in the SPC outlook. Cold front passage expected to be dry across the central and southern zones. North/ME wind gusts of 30-40 mph are likely this evening and through the night, with the strongest winds expected in the vicinity of Garden City. Low stratus clouds will invade behind the front for several hours through sunrise Wednesday. Lows tonight from the mid 40s NW to near 60 at Kiowa in Barber County. Wednesday...Stratus breaks up quickly during the morning. Markedly cooler with a gusty N/NE wind continuing. Most locales topping out in the lower 70s. Lingering showers will wrap up early across the NE zones, with the next shortwave spreading showers into the western zones late. Most locations will be dry for most of Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 235 PM CDT Tue May 10 2016 Wednesday Night...Shortwave passes with scattered showers and a few thunderstorms favoring the SW counties. Thursday...Dry and several degrees warmer. Afternoon highs in the low to mid 70s. Light winds will make for a fantastic spring day in SW KS! Friday...Dry and warmer. Highs in the low to mid 80s. SW winds return Friday afternoon, helping with downslope and prefrontal warming. Afternoon high temperatures Friday may need to be increased further in later forecasts. Strong cold front swings through SW KS Friday night, with gusty N/NE winds, as GFS/ECMWF builds a 1028 mb surface high over Nebraska by Saturday morning. This frontal passage is expected to be dry. Most locales dry, but models hang up front stationary just to our south, and hint there may be a few thunderstorms SE zones Saturday afternoon. Saturday...Much cooler. GFS is most aggressive with this cooling, taking 850 mb temps at Dodge City down to 7C. Afternoon highs well below normal in the lower 60s. Sunday through Tuesday...Periods of rain, scattered showers and thunderstorms. Cooler surface airmass remains entrenched over SW KS through this period, with moisture and shortwaves overrunning from time to time. Cool eastern U.S. anticyclone expected to dominate SW KS weather, with periods of stratus and temperatures well below normal in the 50s and 60s. Any severe weather potential with this pattern would stay to our south across W TX. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1222 AM CDT Wed May 11 2016 Current strong cold front will have winds gusting to 40kt for a few hours, then decrease a bit after 09Z. A few light showers possible also mainly in the KHYS area, and mostly virga elsewhere. Winds relax after 16-18Z as surface high pressure builds in. VFR conditions are forecast. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 71 48 74 / 10 10 20 10 GCK 51 71 47 73 / 30 10 20 0 EHA 49 70 47 72 / 20 20 40 10 LBL 52 73 47 73 / 10 10 40 10 HYS 53 68 45 73 / 40 20 10 0 P28 60 76 51 75 / 10 10 20 10 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Turner LONG TERM...Turner AVIATION...Kruse
Hazardous weather outlook, May 10, 4:19 AM CDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 419 AM CDT TUE MAY 10 2016 KSZ030-031-043>046-061>066-074>081-084>090-111000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 419 AM CDT TUE MAY 10 2016 /319 AM MDT TUE MAY 10 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO FAR WESTERN KANSAS WITH A COLD FRONT EARLY THIS EVENING, THEN PROGRESS ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS LATER THIS EVENING AND OVERNIGHT. THE BEST AREA FOR HAIL OF DIME SIZE TO NEAR QUARTER SIZE, AND STRONG WINDS TO 50 TO 60 MPH WILL BE NORTH OF A GARDEN CITY TO JETMORE AND LARNED AREA THIS EVENING. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED FIRE WEATHER RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DISCUSSION...THUNDERSTORMS CHANCES INCREASE ON WEDNESDAY NIGHT MAINLY WEST OF A SCOTT CITY TO DODGE CITY AND MEDICINE LODGE AREA. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND INTO SUNDAY AND MONDAY. SEVERE THUNDERSTORMS LOOK UNLIKELY AT THIS TIME. HAZARDS WEATHER RISK... WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... NO HAZARDS. SATURDAY... LIMITED LIGHTNING RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
In the hours before
Local storm report, May 11, 1:04 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
104 AM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM NON-TSTM WND GST DODGE CITY 37.76N 100.01W
05/11/2016 M0 MPH FORD KS ASOS
59 MPH WIND GUST MEASURED WITH COLD FRONT PASSAGE AT 1247
AM CDT.
&&
BTURNERSpecial weather statement, May 11, 1:08 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
108 AM CDT WED MAY 11 2016
KSZ030-110700-
TREGO KS-
108 AM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR TREGO COUNTY UNTIL 200 AM CDT...
AT 108 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTH OF COLLYER...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WAKEENEY...OGALLAH...COLLYER...VODA AND TREGO CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3892 9963 3870 10013 3870 10016 3913 10015
3913 9991
TIME...MOT...LOC 0608Z 236DEG 18KT 3885 10014
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:45 AM CDT | Special Weather Statement | DDC | Ellis | 45 min |
| May 11, 2:20 AM CDT | Special Weather Statement | DDC | Ellis | 40 min |
| May 11, 2:26 AM CDT | Special Weather Statement | DDC | Stafford | 49 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.